Nivolumab-induced aplastic anemia: A case report and literature review | Aplastic Anemia and MDS International Foundation

Nivolumab-induced aplastic anemia: A case report and literature review

Journal Title: 
J Oncol Pharm Pract
Primary Author: 
Comito RR
Author(s): 
Comito RR, Badu LA, Forcello N
Original Publication Date: 
Tuesday, August 1, 2017

Directed immunotherapy at the programmed cell death-1 receptor has demonstrated efficacy in non-small-cell lung cancer, metastatic melanoma, and various other malignancies. Immune checkpoint inhibitors are innovative therapies producing some impressive clinical responses with a more manageable adverse effect profile when compared to traditional chemotherapy. The more common adverse effects associated with these agents include fatigue, rash, myalgia, pyrexia, and cough, but less common yet serious adverse effects have included immune-mediated colitis, pneumonitis, hepatitis, type 1 diabetes, and encephalitis. Here we present a case of a female patient with glioblastoma multiforme, who was treated with the programmed cell death-1 receptor inhibitor nivolumab and subsequently developed aplastic anemia.

Bone Marrow Diseases: